Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 27, 2000, 6:59 PM EST for Nassau County, Florida; Camden County, Charlton County, Georgia. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 27, 2000, 6:59 PM EST (23:59 UTC)
- Expired
- Mar 27, 2000, 7:45 PM EST
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nassau County, FL, Camden County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 38 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:17 PM EST | Hail 0.75 | Kingsland, GA | |
| Mar 27, 7:40 PM EST | Thunderstorm Wind | Folkston, GA | Large trees were blown down. |
| Mar 27, 7:50 PM EST | Hail 1.75 | St Marys, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 12.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 280001 SVRJAX FLC089-GAC039-049-280045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 659 PM EST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NASSAU COUNTY IN NORTHEAST FLORIDA SOUTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA EAST CENTRAL CHARLTON COUNTY IN SOUTHEAST GEORGIA * UNTIL 745 PM EST * AT 659 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHWEST OF FOLKSTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOLKSTON AND HOMELAND BY 655 PM EST... KINGS FERRY BY 715 PM EST... KINGSLAND BY 735 PM EST... YULEE AND KINGS BAY BASE BY 740 PM EST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN +THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 3092 8208 3075 8213 3059 8153 3083 8147 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:21 PM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Mar 27, 2:21 PM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EST MON MAR 27 2000
FRONT LOCATED OVER NORTH GEORGIA TO LOUISIANA WITH SURFACE TROUGH
AHEAD OF FRONT FROM GEORGIA TO PANHANDLE. ASSOCIATED SHOWERS AND
THUNDERSTORMS WERE LOCATED ALONG THE TROUGH...AND ALSO AHEAD OF IT
ACROSS THE AREA DUE TO AFTERNOON HEATING...ALTHOUGH LIMITED DUE TO
CLOUD COVER. SHOWERS AND THUNDERSTORMS WERE LOCATED ACROSS MOST OF
CWA ATTM.
MODELS IN FAIR AGREEMENT THIS RUN. COLD FRONT WILL MOVE THROUGH THE
AREA TONIGHT...CLEARING BEHIND IT. HIGH PRESSURE PREVAILS ON TUESDAY
WITH SUNNY SKIES. INCREASING CLOUDINESS OVER GEORGIA CWA WEDNESDAY
DUE TO WARM FRONT MOVING INTO THE AREA. SOUTHWEST FLOW ON WEDNESDAY
ACROSS SOUTHERN CWA AND WILL INTRODUCE MOSTLY SUNNY DUE TO AFTERNOON
CU.
UPPER LOW PRESSURE SYSTEM DIGS SLIGHTLY AS IT MOVES EAST AND
EVENTUALLY OFF THE NORTHEAST UNITED STATES COAST. ZONAL FLOW
PREVAILS OVER THE AREA AFTER PASSAGE OF THE TROUGH...WITH WEAK
DISTURBANCES MOVING ACROSS.
FAN AND MOS NUMBERS ARE CLOSE...BUT MOS WARMER TUESDAY AFTERNOON
THAN FAN. WITH NOT MUCH COLD AIR ADVECTION WITH FRONT AND CONTINUING
WEST WINDS...LIKE MOS NUMBERS BETTER ATTM FOR TUESDAY AFTERNOON.
OTHERWISE...WILL BLEND TEMPS WHERE NEEDED.
FOR TONIGHT...CHANCE OF SHOWERS AND THUNDERSTORMS WITH "SOME
POSSIBLY STRONG" WORDING TO CONTINUE. WITH DIFLUENCE ALOFT AND
BOUNDARY APPROACHING...CANNOT RULE OUT AN ISOLATED STRONG
STORM...EVEN THOUGH ACTIVITY IS WEAKENING UNDER CLOUD COVER TO THE
WEST OF US. CURRENT ACTIVITY OVER CWA PRODUCING THUNDERSTORMS.
MARINE...DO NOT SEE WINDS SUBSIDING BELOW SCA OR SCEC CONDITIONS
THROUGH WED MORNING.
PRELIM
AMG 48/79/51/78 3000
SSI 54/78/54/76 4000
JAX 55/80/54/79 4-00
GNV 56/81/55/81 3-00 11
.JAX...
GA...FIRE WEATHER WATCH TUE AFTERNOON.
SCA TONIGHT.
FL...FIRE WEATHER WATCH TUE AFTERNOON.
SCA TONI0GHT.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:10 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Ware | 50 min |
| Mar 27, 4:38 PM EST | Tornado Warning | JAX | Clinch | 37 min |
| Mar 27, 4:47 PM EST | Severe Thunderstorm Warning | JAX | Charlton | 43 min |
| Mar 27, 5:57 PM EST | Severe Thunderstorm Warning | JAX | Camden | 38 min |
| Mar 27, 6:22 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.